Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Mar 21, 2017, 12:09 PM CDT for Cole County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 12:09 PM CDT (17:09 UTC)
- Expired
- Mar 21, 2017, 1:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
County Cole County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 12:20 PM CDT | HAIL 1.5 | 2 W Enon, MO | |
| Mar 21, 12:27 PM CDT | HAIL 1 | 2 S Russellville, MO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -659 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
477
WWUS83 KLSX 211709
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
1209 PM CDT TUE MAR 21 2017
MOZ047-048-211800-
Moniteau MO-Cole MO-
1209 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLE AND SOUTHEASTERN MONITEAU
COUNTIES UNTIL 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm over
High Point, moving east at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Jefferson City, Wardsville, St. Martins, Taos, Russellville, St.
Thomas, High Point, Brazito, Hickory Hill, Lohman, Eugene, Elston and
Enon.
This also includes Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3865 9224 3863 9221 3860 9220 3856 9211
3853 9208 3846 9212 3848 9215 3847 9217
3844 9216 3843 9214 3835 9220 3835 9241
3843 9241 3843 9262 3849 9270 3850 9270
TIME...MOT...LOC 1709Z 255DEG 25KT 3847 9260
$$
TESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Mar 21, 6:44 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 21, 6:44 AM CDT, 5 hours 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 AM CDT Tue Mar 21 2017 .SHORT TERM... (Through Late Tonight) Issued at 330 AM CDT Tue Mar 21 2017 Cold front had moved south into far northern Arkansas and Kentucky early this morning. Winds remain out of the north over the area. There will be an increasing chance for showers and thunderstorms in area along and south of I-70 today. A weak shortwave trough currently seen in the water vapor imagery over the Central Plains will move east southeast across the area at the same time there will be some modest low level moisture convergence over the area. Another area of showers will be found across northeast Missouri and west central Illinois from mid morning into mid afternoon. Temperatures today will not be nearly as warm as yesterday with cold air advection and the clouds. Highs today will be closer to the GFS MOS. The cold front will move farther south of the area tonight and high pressure will move into the area from the north. This will cause the scattered showers to move south of the area during the evening hours. Skies will become partly cloudy along and north of I-70 allowing for better cooling. Stayed closer to GFS MOS guidance for lows. Britt .LONG TERM... (Wednesday through Monday) Issued at 330 AM CDT Tue Mar 21 2017 High amplitude pattern will set up Wednesday with a longwave trof over the eastern U.S. and a ridge building over the Great Plains. Wednesday's surface weather will be dominated by a large high centered over the Upper Midwest. The high will drift east-southeast through the day. Easterly flow during the day will keep temperatures below normal in the 40s during the day. The high will continue moving east-southeast through Thursday as the upper ridge over the Great Plains moves over the Mississippi Valley. Low level flow will turn back to the south allowing temperatures to return to near seasonal normals. Models are also showing fairly rapid moisture return Thursday...and therefore are printing out light QPF across much of the area. While models sometimes over forecast QPF in strong moisture return situations, there's enough moisture convergence and warm advection with a 20-35kt low level jet that I don't want to significantly undercut PoPs from guidance at this time. If clouds and precip don't materialize on Thursday it will likely be much warmer than currently forecast. The upper level ridge will move east of the region on Friday and a strong stacked low pressure system will develop over the Great Plains. This system will control the weather through the weekend. Strong southerly flow ahead of the system on Friday will continue to push temperatures upward. Increasing deep moisture is producing a lot of cloudiness in the guidance, and like Thursday, if these clouds don't materialize the going forecast in the mid 70s may be too cool. First wave of precipitation looks likely Friday night as a shortwave rotates around the upper low and ejects into the Mississippi Valley. The system lifts northeast Saturday and continues northeast through Sunday. Current indications are that there will be several waves of showers and thunderstorms through Saturday night with diminishing chances Sunday. Medium range models show some dry time late Sunday and Sunday night with another chance of rain developing early Monday as another storm system moves from the Great Plains into Missouri. Carney && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 643 AM CDT Tue Mar 21 2017 There is the potential for areas of MVFR visibilities in fog to affect the St. Louis terminals through 14Z. Most of the fog and low ceilings will be found over southern Illinois and southeast Missouri this morning. Scattered showers and thunderstorms are expected to stay mainly south of KCOU and the St. Louis area terminals. Otherwise, mainly dry VFR conditions are expected during the period with north to northeasterly winds. SPECIFICS FOR KSTL: Dry and VFR conditions are expected through the period. Any fog early in the period is expected to dissipate by 14Z. Scattered showers and thunderstorms that do develop later this morning and this afternoon are expected to stay south of the terminal. Northeasterly winds will continue. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 21, 4:58 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 458 AM CDT Tue Mar 21 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 458 AM CDT Tue Mar 21 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is an elevated fire danger today across parts of central and northeast Missouri and west central Illinois due to low relative humidity...dry fuels...and sustained wind of 12 to 15 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
In the hours before
Special weather statement, Mar 21, 12:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1209 PM CDT TUE MAR 21 2017
MOZ047-048-211800-
Moniteau MO-Cole MO-
1209 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLE AND SOUTHEASTERN MONITEAU
COUNTIES UNTIL 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm over
High Point, moving east at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Jefferson City, Wardsville, St. Martins, Taos, Russellville, St.
Thomas, High Point, Brazito, Hickory Hill, Lohman, Eugene, Elston and
Enon.
This also includes Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3865 9224 3863 9221 3860 9220 3856 9211
3853 9208 3846 9212 3848 9215 3847 9217
3844 9216 3843 9214 3835 9220 3835 9241
3843 9241 3843 9262 3849 9270 3850 9270
TIME...MOT...LOC 1709Z 255DEG 25KT 3847 9260
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:16 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 44 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.